Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Entropy-constrained functional quantization of Gaussian processes

Authors: Siegfried Graf and Harald Luschgy
Journal: Proc. Amer. Math. Soc. 133 (2005), 3403-3409
MSC (2000): Primary 60G15, 94A24; Secondary 60B11, 94A34
Published electronically: May 2, 2005
MathSciNet review: 2161166
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The sharp asymptotics for the entropy-constrained $L^2$-quantization errors of Gaussian measures on a Hilbert space and in particular, for Gaussian processes is derived. The condition imposed is regular variation of the eigenvalues of the covariance operator.

References [Enhancements On Off] (What's this?)

  • 1. Bingham, N.H., Goldie, C.M. and Teugels, J.L. (1987). Regular Variation. Cambridge University Press. MR 0898871 (88i:26004)
  • 2. Bronski, J.C. (2003). Small ball constants and tight eigenvalue asmptotics for fractional Brownian motions. J. Theoretical Probab. 16, 87-100. MR 1956822 (2004b:60105)
  • 3. Gao, F., Hanning, J. and Torcaso, F. (2003). Integrated Brownian motions and exact $L^2$-small balls. Ann. Probab. 31, 1320-1337. MR 1989435 (2004k:60104)
  • 4. Gersho, A. and Gray, R.M. (1992). Vector Quantization and Signal Compression. Kluwer, Boston.
  • 5. Graf, S. and Luschgy, H. (2000). Foundations of Quantization for Probability Distributions. Lecture Notes in Math. 1730. Springer, Berlin. MR 1764176 (2001m:60043)
  • 6. Gray, R.M. and Neuhoff, D.L. (1998). Quantization. IEEE Trans. Inform. Theory 44, 2325 - 2383. MR 1658787 (99i:94029)
  • 7. Gray, R.M., Linder, T. and Li, J. (2002). A Lagrangian formulation of Zador's entropy-constrained quantization theorem. IEEE Trans. Inform. Theory 48, 695-707. MR 1889976 (2003f:94036)
  • 8. Ihara, S. (1993). Information Theory for Continuous Systems. World Scientific, Singapore. MR 1249933 (94m:94008)
  • 9. Karol', A.I., Nazarov, A.I. and Nikitin, Ya. Yu. (2003). Tensor products of compact operators and logarithmic $L^2$-small ball asymptotics for Gaussian random fields. Preprint.
  • 10. Luschgy, H. and Pagès, G. (2002). Functional quantization of Gaussian processes. J. Funct. Anal. 196, 486-531.MR 1943099 (2003i:60006)
  • 11. Luschgy, H. and Pagès, G. (2004). Sharp asymptotics of the functional quantization problem for Gaussian processes. Ann. Probab. 32, 1574-1599. MR 2060310
  • 12. Nazarov, A.I. and Nikitin, Ya. Yu. (2004). Exact $L^2$-small ball behaviour of integrated Gaussian processes and spectral asymptotics of boundary value problems. Probab. Theory Related Fields 129, 469-494. MR 2078979
  • 13. Nazarov, A.I. and Nikitin, Ya.Yu. (2003). Logarithmic $L^2$-small ball asymptotics for some fractional Gaussian processes. Preprint.
  • 14. Ritter, K. (2000). Average-Case Analysis of Numerical Problems. Lecture Notes in Math. 1733. Springer, Berlin.MR 1763973 (2001i:65001)
  • 15. Rosenblatt, M. (1963). Some results on the asymptotic behaviour of eigenvalues for a class integral equations with translation kernel. J. Math. and Mechanics 12, 619-628. MR 0150551 (27:547)
  • 16. Zador, P.L. (1963). Development and evaluation of procedures for quantizing multivariate distributions. Ph.D. dissertation, Stanford Univ.
  • 17. Zador, P.L. (1966): Topics in the asymptotic quantization of continuous random variables. Bell Laboratories Technical Report.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60G15, 94A24, 60B11, 94A34

Retrieve articles in all journals with MSC (2000): 60G15, 94A24, 60B11, 94A34

Additional Information

Siegfried Graf
Affiliation: Fakultät für Mathematik und Informatik, Universität Passau, D-94030 Passau, Germany

Harald Luschgy
Affiliation: FB IV-Mathematik, Universität Trier, D-54286 Trier, Germany

Keywords: Functional quantization, Gaussian process, entropy, distortion rate function
Received by editor(s): December 11, 2003
Received by editor(s) in revised form: June 14, 2004
Published electronically: May 2, 2005
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society